Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
183 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What does "evidence of a suprapatellar joint effusion"?

Answered by
Dr.
Dr. Ronald Schubert

General & Family Physician

Practicing since :1984

Answered : 2407 Questions

default
Posted on Mon, 13 Oct 2014 in Bones, Muscles and Joints
Question: Thank you. What does "evidence of a suprapetellar joint effusion" mean?
doctor
Answered by Dr. Ronald Schubert 1 hour later
Brief Answer:
Fluid on the knee

Detailed Answer:
thanks for contacting HCM

You are concerned what suprapatellar effusion is? The short answer is fluid has developed on the upper part of the knee. This frequently referred to as water on the knee or knee bursitis. After injury or surgery your body is trying to protect the knee by allowing more fluid to accumulate in the bursa or sacks around a knee. If the fluid impedes movement or causes pain we remove the fluid and inject cortisone to help the healing process.

hope this answers your question. please contact me again with your questions or concerns
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication

Recent questions on  Cortisone

doctor1 MD

Bad a misdiagnosis, many cortisone injections, then wound up with the rep who gave the surgeon the knee, gave him the wrong, DEFECTIVE, RECALLED...

doctor1 MD

i have been haveing pain in my right arm and hand and the veins on the top of my hand are bulging. the tip of my ponter finger is also numb and...

doctor1 MD

my mom had bilateral cortisone/novocaine shoulder injections April 17 for osteoarthritis. Not taking any other medications regularly, but April 20,...

doctor1 MD

Can a cortisone shot cause your blood pressure to go up and heart rate to increase my blood pressure is usually around 119/78 and heart rate rarely...

doctor1 MD

Hi For the past week or so my fingers, in between my thumb it’s red and my next finger it’s red on the side and my middle finger its red on the...

doctor1 MD

I am getting skin rash after taking Bactrim. Hands, feet. Should I take Benadryl?

doctor1 MD

hi I was wondering if you could tell me if I have hpv . I sweat a lot down there and went to the doc about a week ago. when i got there the...